Alert archive / New York / Flood Watches in 2011
Flood Watch 10, NWS Buffalo, NY
NWS Buffalo, NY issued this flood watch at Aug 27, 2011, 4:06 AM EDT for Lewis County, New York. It took effect at Aug 28, 2011, 6:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2011, 4:06 AM EDT (08:06 UTC)
- In effect from
- Aug 28, 2011, 6:00 AM EDT
- Expired
- Aug 28, 2011, 5:53 PM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- None
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 19 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520 WGUS61 KBUF 270806 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 406 AM EDT SAT AUG 27 2011 ...HEAVY RAIN FROM HURRICANE IRENE TO IMPACT PORTIONS OF THE NORTH COUNTRY... .HURRICANE IRENE WILL LIFT NORTHEAST ALONG THE ATLANTIC COAST TODAY AND TONIGHT...PASSING NEAR NEW YORK CITY SUNDAY MORNING BEFORE LIFTING OUT ACROSS NEW ENGLAND AND INTO THE CANADIAN MARITIMES SUNDAY AFTERNOON AND NIGHT. RAIN ASSOCIATED WITH IRENE WILL SPREAD NORTH AND WEST ACROSS NORTH CENTRAL NEW YORK SUNDAY ...AND MAY BECOME HEAVY AT TIMES SUNDAY AFTERNOON AND EARLY SUNDAY EVENING...BEFORE TAPERING OFF FAIRLY QUICKLY SUNDAY NIGHT. CURRENT PROJECTIONS INDICATE THE POTENTIAL FOR AS MUCH AS 2 TO 4 INCHES OF RAIN ACROSS LEWIS COUNTY...WHICH COULD LEAD TO FLOODING PROBLEMS. NYZ008-271600- /O.NEW.KBUF.FA.A.0010.110828T0400Z-110829T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 406 AM EDT SAT AUG 27 2011 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLOOD WATCH FOR A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING COUNTY...LEWIS. * FROM LATE TONIGHT THROUGH SUNDAY EVENING * RAIN ASSOCIATED WITH HURRICANE IRENE WILL SPREAD NORTH AND WEST ACROSS NORTH CENTRAL NEW YORK ON SUNDAY...AND MAY BECOME HEAVY AT TIMES SUNDAY AFTERNOON AND EARLY SUNDAY EVENING...BEFORE TAPERING OFF FAIRLY QUICKLY SUNDAY NIGHT. THERE IS THE POTENTIAL FOR AS MUCH AS 2 TO 4 INCHES OF RAIN...WHICH COULD LEAD TO FLOODING PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ JJR
6 follow-up statements
846 WGUS61 KBUF 271932 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 332 PM EDT SAT AUG 27 2011 ...HEAVY RAIN FROM HURRICANE IRENE TO IMPACT PORTIONS OF THE NORTH COUNTRY... .HURRICANE IRENE WILL LIFT NORTHEAST ALONG THE ATLANTIC COAST TONIGHT...PASSING NEAR NEW YORK CITY SUNDAY MORNING BEFORE LIFTING OUT ACROSS NEW ENGLAND AND INTO THE CANADIAN MARITIMES SUNDAY AFTERNOON AND NIGHT. RAIN ASSOCIATED WITH IRENE WILL SPREAD NORTH AND WEST ACROSS NORTH CENTRAL NEW YORK SUNDAY ...AND MAY BECOME HEAVY AT TIMES SUNDAY AFTERNOON AND EARLY SUNDAY EVENING...BEFORE TAPERING OFF FAIRLY QUICKLY SUNDAY NIGHT. CURRENT PROJECTIONS INDICATE THE POTENTIAL FOR AS MUCH AS 2 TO 4 INCHES OF RAIN ACROSS LEWIS COUNTY...WHICH COULD LEAD TO FLOODING PROBLEMS. WITH RAIN EXPECTED TO BE HEAVIEST TO THE EAST OF THE REGION...RIVERS WITH HEADWATERS TO THE EAST WILL BE MOST SUSCEPTIBLE TO FLOODING. THIS INCLUDES THE MOOSE RIVER...BEAVER RIVER...AND THE INDEPENDENCE RIVER. NYZ008-280400- /O.EXT.KBUF.FA.A.0010.110828T1000Z-110829T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 332 PM EDT SAT AUG 27 2011 ...FLOOD WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING COUNTY...LEWIS. * FROM SUNDAY MORNING THROUGH SUNDAY EVENING * RAIN ASSOCIATED WITH HURRICANE IRENE WILL SPREAD NORTH AND WEST ACROSS NORTH CENTRAL NEW YORK ON SUNDAY...AND MAY BECOME HEAVY AT TIMES SUNDAY AFTERNOON AND EARLY SUNDAY EVENING... BEFORE TAPERING OFF FAIRLY QUICKLY SUNDAY NIGHT. THERE IS THE POTENTIAL FOR AS MUCH AS 2 TO 4 INCHES OF RAIN...WHICH COULD LEAD TO FLOODING PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ APFFEL
574 WGUS61 KBUF 280103 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 903 PM EDT SAT AUG 27 2011 ...HEAVY RAIN FROM HURRICANE IRENE TO IMPACT PORTIONS OF THE NORTH COUNTRY... .HURRICANE IRENE WILL LIFT NORTHEAST ALONG THE ATLANTIC COAST TONIGHT...PASSING NEAR NEW YORK CITY SUNDAY MORNING BEFORE LIFTING OUT ACROSS NEW ENGLAND AND INTO THE CANADIAN MARITIMES SUNDAY AFTERNOON AND NIGHT. RAIN ASSOCIATED WITH IRENE WILL SPREAD NORTH AND WEST ACROSS NORTH CENTRAL NEW YORK SUNDAY ...AND MAY BECOME HEAVY AT TIMES SUNDAY AFTERNOON AND EARLY SUNDAY EVENING...BEFORE TAPERING OFF FAIRLY QUICKLY SUNDAY NIGHT. CURRENT PROJECTIONS INDICATE THE POTENTIAL FOR AS MUCH AS 2 TO 4 INCHES OF RAIN ACROSS LEWIS COUNTY...WHICH COULD LEAD TO FLOODING PROBLEMS. WITH RAIN EXPECTED TO BE HEAVIEST TO THE EAST OF THE REGION...RIVERS WITH HEADWATERS TO THE EAST WILL BE MOST SUSCEPTIBLE TO FLOODING. THIS INCLUDES THE MOOSE RIVER...BEAVER RIVER...AND THE INDEPENDENCE RIVER. NYZ008-280915- /O.CON.KBUF.FA.A.0010.110828T1000Z-110829T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 903 PM EDT SAT AUG 27 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING COUNTY...LEWIS. * FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING * RAIN ASSOCIATED WITH HURRICANE IRENE WILL SPREAD NORTH AND WEST ACROSS NORTH CENTRAL NEW YORK ON SUNDAY...AND MAY BECOME HEAVY AT TIMES SUNDAY AFTERNOON AND EARLY SUNDAY EVENING... BEFORE TAPERING OFF FAIRLY QUICKLY SUNDAY NIGHT. THERE IS THE POTENTIAL FOR AS MUCH AS 2 TO 4 INCHES OF RAIN...WHICH COULD LEAD TO FLOODING PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
746 WGUS61 KBUF 280753 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 353 AM EDT SUN AUG 28 2011 ...HEAVY RAIN FROM HURRICANE IRENE TO IMPACT PORTIONS OF THE NORTH COUNTRY TODAY... .HURRICANE IRENE WILL TRACK NORTHEAST ALONG THE NEW JERSEY COAST THIS MORNING...BEFORE LIFTING ACROSS NEW ENGLAND THIS AFTERNOON AND INTO THE CANADIAN MARITIMES TONIGHT. RAIN ASSOCIATED WITH IRENE WILL SPREAD NORTH AND WEST ACROSS NORTH CENTRAL NEW YORK TODAY AND MAY BECOME HEAVY AT TIMES...BEFORE TAPERING OFF FAIRLY QUICKLY THIS EVENING. CURRENT PROJECTIONS INDICATE THE POTENTIAL FOR AS MUCH AS 1 TO 3 INCHES OF RAIN ACROSS LEWIS COUNTY...WHICH COULD LEAD TO FLOODING PROBLEMS. WITH RAIN EXPECTED TO BE HEAVIEST TO THE EAST OF THE REGION...RIVERS WITH HEADWATERS TO THE EAST WILL BE MOST SUSCEPTIBLE TO FLOODING. THIS INCLUDES THE MOOSE RIVER...BEAVER RIVER...AND THE INDEPENDENCE RIVER. NYZ008-281600- /O.CON.KBUF.FA.A.0010.110828T1000Z-110829T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 353 AM EDT SUN AUG 28 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING COUNTY...LEWIS. * THROUGH THIS EVENING * RAIN ASSOCIATED WITH HURRICANE IRENE WILL SPREAD NORTH AND WEST ACROSS NORTH CENTRAL NEW YORK TODAY...AND MAY BECOME HEAVY AT TIMES BEFORE TAPERING OFF FAIRLY QUICKLY THIS EVENING. THERE IS THE POTENTIAL FOR AS MUCH AS 1 TO 3 INCHES OF RAIN...WHICH COULD LEAD TO FLOODING PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ JJR
755 WGUS61 KBUF 281357 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 957 AM EDT SUN AUG 28 2011 ...HEAVY RAIN FROM TROPICAL STORM IRENE TO IMPACT PORTIONS OF THE NORTH COUNTRY TODAY... .TROPICAL STORM IRENE WILL TRACK FROM NEAR NEW YORK CITY THIS MORNING TO NEW ENGLAND THIS AFTERNOON AND INTO THE CANADIAN MARITIMES TONIGHT. RAIN ASSOCIATED WITH IRENE WILL SPREAD NORTH AND WEST ACROSS NORTH CENTRAL NEW YORK TODAY AND MAY BECOME HEAVY AT TIMES...BEFORE TAPERING OFF FAIRLY QUICKLY THIS EVENING. CURRENT PROJECTIONS INDICATE THE POTENTIAL FOR AS MUCH AS 1 TO 3 INCHES OF RAIN ACROSS LEWIS COUNTY...WHICH COULD LEAD TO MINOR FLOODING. WITH RAIN EXPECTED TO BE HEAVIEST TO THE EAST OF THE REGION IN THE ADIRONDACKS...RIVERS WITH HEADWATERS TO THE EAST WILL BE MOST SUSCEPTIBLE TO FLOODING. THIS INCLUDES THE MOOSE RIVER...BEAVER RIVER...AND THE INDEPENDENCE RIVER AND THEIR TRIBUTARIES. NYZ008-282200- /O.CON.KBUF.FA.A.0010.000000T0000Z-110829T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 957 AM EDT SUN AUG 28 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING COUNTY...LEWIS. * THROUGH THIS EVENING * RAIN ASSOCIATED WITH TROPICAL STORM IRENE WILL SPREAD NORTH AND WEST ACROSS NORTH CENTRAL NEW YORK TODAY...AND BECOME HEAVY AT TIMES BEFORE TAPERING OFF FAIRLY QUICKLY THIS EVENING. THERE IS THE POTENTIAL FOR AS MUCH AS 1 TO 3 INCHES OF RAIN...WHICH COULD LEAD TO FLOODING PROBLEMS. * HEAVIER RAINS ARE EXPECTED JUST EAST OF LEWIS COUNTY IN THE ADIRONDACKS. RIVERS WHICH FLOW INTO LEWIS COUNTY FROM THE WESTERN ADIRONDACKS WILL EXPERIENCE SIGNIFICANT RISES LATER TODAY THROUGH TONIGHT. THIS INCLUDES THE MOOSE RIVER...BEAVER RIVER...AND INDEPENDENCE RIVER AND THEIR TRIBUTARIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ HITCHCOCK
912 WGUS61 KBUF 281955 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 355 PM EDT SUN AUG 28 2011 ...HEAVY RAIN FROM TROPICAL STORM IRENE WILL CONTINUE TO IMPACT PORTIONS OF THE NORTH COUNTRY THROUGH THIS EVENING... .TROPICAL STORM IRENE WILL TRACK FROM WESTERN NEW ENGLAND THIS EVENING INTO THE CANADIAN MARITIMES BY MONDAY MORNING. CURRENT PROJECTIONS INDICATE THE POTENTIAL FOR AS MUCH AS 1 TO 2 INCHES OF RAIN ACROSS LEWIS COUNTY WITH LOCAL AMOUNTS OF UP TO 2.5 INCHES... WHICH COULD LEAD TO MINOR FLOODING. WITH RAIN EXPECTED TO BE HEAVIEST TO THE EAST OF THE REGION IN THE ADIRONDACKS...RIVERS WITH HEADWATERS TO THE EAST WILL BE MOST SUSCEPTIBLE TO RAPID WATER RISES. THIS INCLUDES THE MOOSE RIVER...BEAVER RIVER...AND THE INDEPENDENCE RIVER AND THEIR TRIBUTARIES. NYZ008-290400- /O.CON.KBUF.FA.A.0010.000000T0000Z-110829T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 355 PM EDT SUN AUG 28 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING COUNTY...LEWIS. * UNTIL MIDNIGHT EDT TONIGHT * RAIN ASSOCIATED WITH TROPICAL STORM IRENE WILL CONTINUE THROUGH THIS EVENING ACROSS THE NORTH COUNTRY. THERE IS THE POTENTIAL FOR AS MUCH AS 1 TO 2 INCHES OF RAIN...WITH LOCAL AMOUNTS OF UP TO 2.5 INCHES. THIS MAY LEAD TO MINOR FLOODING PROBLEMS IN POOR DRAINAGE AREAS AND SMALL CREEKS. * HEAVIER RAINS ARE EXPECTED JUST EAST OF LEWIS COUNTY IN THE ADIRONDACKS. RIVERS WHICH FLOW INTO LEWIS COUNTY FROM THE WESTERN ADIRONDACKS WILL EXPERIENCE SIGNIFICANT RISES LATER TODAY THROUGH TONIGHT. THIS INCLUDES THE MOOSE RIVER...BEAVER RIVER...AND INDEPENDENCE RIVER AND THEIR TRIBUTARIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ HITCHCOCK
715 WGUS61 KBUF 282153 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 553 PM EDT SUN AUG 28 2011 NYZ008-282300- /O.CAN.KBUF.FA.A.0010.000000T0000Z-110829T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 553 PM EDT SUN AUG 28 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR LEWIS COUNTY HAS BEEN CANCELLED. AN INCH TO AN INCH AND A HALF OF RAIN HAS FALLEN ACROSS EASTERN PORTIONS OF LEWIS COUNTY. THERE MAY BE PONDING OF WATER ON A FEW LOW LYING ROADWAYS THIS EVENING. WHILE SOME SLOWER RESPONDING RIVERS WILL CONTINUE TO RISE TONIGHT...THESE ARE NOT EXPECTED TO REACH FLOOD STAGE. RAIN WILL TAPER OFF THIS EVENING...WITH ADDITIONAL RAINFALL EXPECTED TO BE LESS THAN A TENTH OF AN INCH. $$ APFFEL
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Aug 27, 3:43 AM EDT, 23 minutes earlier.
Area forecast discussion, Aug 27, 3:43 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
343 AM EDT SAT AUG 27 2011
.SYNOPSIS...
HIGH PRESSURE STRETCHING FROM THE CANADIAN MARITIMES TO THE MID WEST
WILL CONTINUE TO SUPPORT FINE LATE SUMMER WEATHER ACROSS OUR REGION
TODAY AND EARLY TONIGHT...BUT THEN PARTS OF THE FORECAST AREA WILL
START TO FEEL SOME EFFECTS FROM IRENE. AS THE TROPICAL SYSTEM MOVES
UP THE JERSEY COAST SUNDAY...IT WILL SPREAD RAIN AND BLUSTERY WINDS
ACROSS THE EASTERN LAKE ONTARIO REGION WITH SOME CLOUDINESS
EXTENDING AS FAR WEST AS THE GENESEE VALLEY. LOOKING FURTHER
AHEAD...GENERALLY DRY AND SEASONABLY WARM WEATHER WILL PREVAIL FOR
MOST OF NEXT WEEK AS AN UPPER LEVEL RIDGE WILL BUILD EASTWARD.
&&
.NEAR TERM /THROUGH TONIGHT/...
WHILE THERE WILL BE SOME EARLY MORNING FOG AND PATCHES OF LOW
CLOUDS...WE CAN ANTICIPATE ANOTHER FINE LATE SUMMER DAY TODAY AS
HIGH PRESSURE WILL PROMOTE PARTLY TO MOSTLY SUNNY SKIES. THE SFC
HIGH...WHICH EXTENDS FROM THE CANADIAN MARITIMES TO THE MID WEST...
IS BEING ERODED FROM THE SOUTH BY THE APPROACHING TROPICAL SYSTEM
WHILE A WEAK COOL FRONT DROPPING ACROSS ONTARIO IS SQUEEZING IT FROM
THE NORTH. NEVERTHELESS...SUBSIDENCE ASSOCIATED FROM THE HIGH AND
FROM THE NORTHERN FRINGES OF IRENE WILL HELP TO KEEP OUR REGION HIGH
AND DRY.
H85 TEMPS IN THE VCNTY OF 13C EARLY THIS MORNING WILL MODERATE TO
AROUND 15/16C LATER THIS AFTERNOON. THESE H85 READINGS IN
COMBINATION WITH SUBSIDENCE ON THE NORTHERN FRINGES OF IRENE WILL
EASILY SUPPORT AFTERNOON HIGHS WITHIN A FEW DEGREES OF 80 FOR THE
VAST MAJORITY OF THE REGION WITH LOW TO MID 80S ANTICIPATED FOR THE
TYPICALLY WARMER GENESEE VALLEY. THESE SFC TEMPS WILL BE AT LEAST 5
DEG F ABOVE NORMAL LATE AUGUST VALUES.
FOR TONIGHT...HIGH AND MID LEVEL CLOUDS WILL START TO THICKEN FROM
THE SOUTHEAST AS HURRICANE IRENE WILL BE WORKING UP THE MID ATLANTIC
COAST. THE THICKENING CLOUDINESS WILL INCLUDE SOME RAIN OVER
SOUTHEASTERN NEW YORK...WHICH WILL EVENTUALLY WORK ITS WAY OVER
PARTS OF THE EASTERN FINGER LAKES AND EASTERN LAKE ONTARIO COUNTIES
AFTER MIDNIGHT.
IT WILL START TO BECOME BREEZY LATER TONIGHT AS WELL...PARTICULARLY
OVER LAKE ONTARIO WHERE SOME FUNNELLING DOWN THE ST LAWRENCE VALLEY
WILL HELP TO MAXIMIZE A TIGHTENING LOW LEVEL PRESSURE GRADIENT.
TEMPERATURES TONIGHT WILL REMAIN WELL ABV NORMAL. FORECAST MIN TEMPS
WILL GENERALLY RANGE FROM 60 TO 65...WHICH WILL AVERAGE 7 T0 DEG F
ABV NORMAL VALUES.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
THE BIG STORY DURING THIS PERIOD WILL BE HURRICANE IRENE...WHICH
WILL BE LIFTING NORTHEAST ALONG THE MID ATLANTIC COAST AND THEN
ACROSS THE NEW ENGLAND STATES SUNDAY AND SUNDAY NIGHT.
THE LATEST OFFICIAL NHC TRACK HAS THE CENTER OF IRENE SITUATED JUST
OFFSHORE OF THE NEW JERSEY COAST AT 12Z SUNDAY...BEFORE PASSING JUST
EAST OF NEW YORK CITY SUNDAY MORNING...THEN LIFTING FURTHER
NORTHEAST INTO NEW HAMPSHIRE BY THE END OF THE DAY...AND OUT INTO
NOVA SCOTIA BY MONDAY MORNING. THE 00Z NAM/00Z GFS AND OLD 12Z ECMWF
ARE ALL CLUSTERED FAIRLY TIGHTLY AROUND THIS TRACK...WITH BOTH THE
00Z NAM/12Z ECMWF THE CLOSEST OVERALL. HAVE THEREFORE RELIED MORE
HEAVILY ON THESE GUIDANCE PACKAGES WHEN PREPARING THE FORECAST FOR
SUNDAY AND SUNDAY NIGHT...WITH THE MAIN FORECAST CONCERNS COMING IN
THE FORM OF HEAVY RAIN/FLOODING POTENTIAL AND WIND.
FIRST...WE'LL DEAL WITH THE HEAVY RAIN/FLOODING POTENTIAL. ON THE
ABOVE TRACK...THE WESTERN FRINGES OF IRENE'S LARGE RAIN SHIELD WILL
SPREAD NORTHWARD AND WESTWARD DURING THE COURSE OF SUNDAY...AND WILL
POTENTIALLY REACH AS FAR WEST AS THE GENESEE VALLEY. MEANWHILE...THE
HURRICANE'S MORE SIGNIFICANT RAINS WILL LIKELY SPREAD WEST ACROSS
MUCH OF THE NORTH COUNTRY...AND IN PARTICULAR LEWIS COUNTY.
OVERALL...THE RAIN WILL GENERALLY REACH ITS PEAK WESTWARD EXTENT AND
INTENSITY DURING SUNDAY AFTERNOON/VERY EARLY SUNDAY EVENING...THEN
WILL QUICKLY DIMINISH FROM SOUTHWEST TO NORTHEAST AS THE CENTER OF
IRENE ACCELERATES NORTHEAST AWAY FROM OUR AREA SUNDAY NIGHT. WILL
INDICATE A RATHER TIGHT GRADIENT IN POPS...RANGING FROM ONLY 10
PERCENT OR SO ACROSS EXTREME FAR WESTERN NEW YORK...TO LOW CHANCE
ACROSS THE GENESEE VALLEY...LOW LIKELY ACROSS THE FAR EASTERN FINGER
LAKES...AND THEN HIGH-END CATEGORICAL /90 PERCENT/ ACROSS LEWIS
COUNTY.
WITH RESPECT TO POTENTIAL RAINFALL AMOUNTS...A ROUGH CONSENSUS OF
THE 00Z NAM/12Z ECMWF/HPC QPF GUIDANCE SUGGESTS THE POTENTIAL FOR AS
MUCH AS 2-4" OF RAIN ACROSS LEWIS COUNTY AND 1-2" ACROSS OSWEGO AND
LEWIS COUNTIES...BEFORE TAPERING SHARPLY BACK TO A TENTH OF AN INCH
OR LESS ACROSS THE GENESEE VALLEY. OVER A 24 HOUR PERIOD...SUCH
AMOUNTS COULD EASILY LEAD TO SOME FLOODING CONCERNS ACROSS LEWIS
COUNTY...AND WE WILL THEREFORE HOIST A FLOOD WATCH FOR THIS COUNTY
FOR SUNDAY/SUNDAY EVENING. FURTHER TO THE WEST ACROSS JEFFERSON AND
OSWEGO COUNTIES...CURRENT RAINFALL PROJECTIONS WILL BE SIGNIFICANTLY
LESS LIKELY TO CAUSE PROBLEMS IF REALIZED...SO WILL HOLD OFF ON ANY
HYDRO FLAGS FOR THOSE TWO COUNTIES FOR NOW.
NOW FOR THE WINDS. WHILE THE PROJECTED TRACK OF IRENE WILL KEEP ITS
STRONGEST AND MOST DANGEROUS WINDS TO OUR EAST...A FAIRLY STRONG
NORTHERLY FLOW ON THE WEST SIDE OF ITS CENTER WILL STILL BRING
RATHER BREEZY TO DOWNRIGHT WINDY CONDITIONS TO OUR AREA. THIS WILL
ESPECIALLY BE THE CASE ALONG THE SOUTHEASTERN LAKE ONTARIO SHORE AND
ACROSS THE NORTH COUNTRY...WHERE ADDITIONAL FUNNELING EFFECTS OFF
LAKE ONTARIO AND UP THE SAINT LAWRENCE VALLEY WILL COME INTO PLAY.
IN THESE LATTER AREAS...MODEL SOUNDINGS AND PLAN VIEWS SUGGEST THE
POTENTIAL FOR ADVISORY-CRITERIA SUSTAINED WINDS AND GUSTS...WITH
SUSTAINED WINDS NEAR 30 MPH AND GUSTS OF 50-55 MPH POSSIBLE. WILL
NOT HOIST ANY WIND FLAGS JUST YET AS THE BULK OF THE STRONGER WINDS
WOULD BE FELT IN THE LATTER 3RD AND EARLY 4TH PERIODS...WHICH IS A
STILL LITTLE TO FAR OUT IN TIME FOR ANY ADVISORIES. INSTEAD...WILL
HIT THIS POTENTIAL RATHER HARD IN THE HWO FOR NOW...AND LET THE DAY
SHIFT HAVE ANOTHER LOOK BEFORE MAKING THE FINAL CALL.
AS MENTIONED ABOVE...THE BULK OF THESE RAIN/FLOODING/WIND IMPACTS
WILL COME BETWEEN SUNDAY AND EARLY SUNDAY EVENING...WITH THE WINDS
AND RAIN THEN BOTH DIMINISHING FAIRLY QUICKLY SUNDAY NIGHT AS IRENE
ACCELERATES FURTHER NORTHEAST INTO THE WESTERLIES AND BEGINS
EXTRATROPICAL TRANSITION. FAR WESTERN PORTIONS OF THE AREA...
INCLUDING BUFFALO AND NIAGARA FALLS...WILL LIKELY SEE LITTLE IF ANY
IMPACT OTHER THAN SOME BREEZY/BORDERLINE WINDY CONDITIONS ON SUNDAY.
FOLLOWING THE DEPARTURE OF IRENE...THE MONDAY THROUGH TUESDAY TIME
FRAME LOOKS TO BE MAINLY DRY AND COMPARATIVELY TRANQUIL ALONG WITH
SEASONABLE TEMPERATURES AS HIGH PRESSURE BUILDS EAST ACROSS THE AREA
FROM THE CENTRAL GREAT LAKES/OHIO VALLEY. ANOTHER FRONTAL SYSTEM
WILL TRY TO APPROACH THE AREA FROM THE NORTH LATER MONDAY NIGHT AND
TUESDAY...BUT THIS WILL HAVE A TENDENCY TO WEAKEN AND STALL OUT
ACROSS SOUTHERN ONTARIO AS ITS MAIN COOL FRONT BECOMES ORIENTED
INCREASINGLY PARALLEL TO THE PREVAILING WESTERLY UPPER LEVEL
FLOW...AND THE BEST UPPER SUPPORT REMAINS WELL NORTH ACROSS NORTHERN
ONTARIO/QUEBEC. FOR THESE REASONS...EXPECT THE VAST MAJORITY OF ITS
SPARSE PCPN FIELD TO REMAIN NORTH OF THE AREA LATER MONDAY NIGHT AND
TUESDAY...WITH THE POSSIBLE EXCEPTION OF THE NORTH COUNTRY AND SAINT
LAWRENCE VALLEY WHERE LOW-END CHANCE POPS WILL BE LEFT IN PLACE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
DURING THIS PERIOD...SURFACE HIGH PRESSURE OVER OUR REGION TUESDAY
NIGHT WILL GRADUALLY SLIDE EAST AND EVENTUALLY SETTLE OFF THE
ATLANTIC COAST. THIS WILL RESULT IN A GENERALLY DRY PERIOD...ALONG
WITH A GRADUAL DAY TO DAY WARMING TREND AS A RETURN SOUTH TO
SOUTHWESTERLY FLOW OF WARMER AIR SETS UP ON THE BACK SIDE OF THE
DEPARTING HIGH. ANY PRECIPITATION CHANCES WILL GENERALLY BE ON THE
LOW SIDE...AND WILL BE LARGELY DRIVEN BY THE PASSAGE OF PERIODIC
UPPER LEVEL SHORTWAVES DURING DAYTIME HEATING. GIVEN THE INHERENT
DIFFICULTIES IN TIMING THESE FEATURES THIS FAR OUT...WILL JUST KEEP
POPS CONFINED TO SLIGHT CHANCE OR LESS FOR NOW.
WITH REGARD TO TEMPS...THESE SHOULD RECOVER BACK TO SEASONABLY WARM
LEVELS AS THE WARMING RETURN FLOW DEVELOPS ACROSS OUR AREA. DAYTIME
HIGHS GENERALLY LOOK TO CLIMB BACK TO THE LOWER TO MID 80S BY
THURSDAY/FRIDAY AS 850 MB TEMPS RECOVER TO +14C TO +16C...WHILE
NIGHTTIME LOWS WILL GENERALLY RANGE BETWEEN THE MID 50S AND MID 60S.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL GIVE WAY TO MVFR VSBYS AND PATCHY MVFR CIGS
TOWARDS DAYBREAK AS A FAIRLY SATURATED LOW LEVEL AIRMASS AND GOOD
RADIATIONAL COOLING WILL LIKELY LEAD TO SOME FOG/LOW STRATO-CU. ANY
MVFR CONDITIONS AT DAYBREAK WILL THEN IMPROVE BACK TO VFR BY MID
MORNING...WITH NEARLY IDEAL FLYING CONDITIONS FORECAST FOR THE
MIDDAY WELL INTO THE EVENING.
WHILE VFR CONDITIONS WILL BE IN PLACE TONIGHT...HIGH AND MID LEVEL
CLOUDS WILL THICKEN FROM THE SOUITHEAST OF HURRICANE IRENE WILL BE
MOVING UP THE MID ATLANTIC COAST. THERE MAY EVEN BE SOME LIGHT RAIN
OVER THE FAR EASTERN SECTIONS (KART/KGTB) TOWARDS MORNING.
OUTLOOK...
SUNDAY AND SUNDAY NIGHT...VFR IN THE WEST BUT MVFR POSSIBLE IN RAIN
EAST OF LK ONTARIO. SFC WINDS WILL BECOME GUSTY AS WELL.
MONDAY THROUGH WEDNESDAY...VFR.
&&
.MARINE...
WHILE HURRICANE IRENE WILL NOT HAVE ANY IMPACT ON LAKES ERIE AND
ONTARIO TODAY...A TIGHTENING SFC PRESSURE GRADIENT WILL LEAD TO
FRESHENING WINDS LATER TONIGHT AND PARTICULARLY ON SUNDAY.
NEARLY IDEAL BOATING CONDITIONS WILL BE FOUND ACROSS LAKES ERIE AND
ONTARIO TODAY AND THIS EVENING...AS A WEAKENING RIDGE OF HIGH
PRESSURE WILL BE FOUND OVER THE REGION. THIS WILL MEAN LIGHT WINDS
AND MINIMAL WAVES ALONG WITH A FAIR AMOUNT OF SUN.
AS HURRICANE IRENE MOVES UP THE MID ATLANTIC COAST TONIGHT...
NORTHEAST WINDS WILL FRESHEN OVER BOTH LAKES WITH WINDS AND WAVES
APPROACHING SMALL CRAFT ADVISORY ON LAKE ONTARIO BY DAYBREAK.
THE TROPICAL SYSTEM WILL MOVE UP ALONG THE NEW JERSEY COAST TO LONG
ISLAND ON SUNDAY...AND THIS WILL HELP TO GENERATE FRESH NORTHERLIES
ON LAKE ERIE AND NEAR GALE FORCE WINDS ON LAKE ONTARIO. THE
STRONGEST WINDS WILL BE FOUND OVER THE EASTERN HALF OF LK ONTARIO
WHERE THE NORTH TO NORTHEAST WINDS WILL BE ENHANCED A BIT FROM SOME
FUNNELLING DOWN THE ST LAWRENCE VALLEY. A GALE WATCH WILL BE ISSUED
WITH THIS PACKAGE TO COVER THIS SCENARIO.
NOTABLY LOWER WINDS AND WAVES WILL RETURN TO THE LOWER GREAT LAKES
ON MONDAY WHEN THE REMNANTS OF IRENE ARE FORECAST TO BE OVER THE
MOUTH OF THE ST LAWRENCE AND HIGH PRESSURE WILL BE CENTERED OVER
OHIO.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING FOR
NYZ008.
MARINE...GALE WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
LOZ043>045-063>065.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Aug 26, 10:34 PM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1034 PM EDT FRI AUG 26 2011 NYZ006>008-280245- OSWEGO-JEFFERSON-LEWIS- 1034 PM EDT FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WHILE UNCERTAINTY STILL EXISTS WITH RESPECT TO THE EXACT TRACK OF HURRICANE IRENE...THERE IS THE POTENTIAL FOR SIGNIFICANT RAINFALL AND GUSTY WINDS ACROSS PORTIONS OF CENTRAL NEW YORK SUNDAY. CURRENT PROJECTIONS INDICATE THE POTENTIAL FOR AS MUCH AS TWO INCHES OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010>014-019>021-085-280245- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 1034 PM EDT FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-280245- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1034 PM EDT FRI AUG 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 3:47 AM EDT | Gale Watch | BUF | 12 hr | |
| Aug 27, 9:21 AM EDT | Small Craft Advisory | BUF | 42 hr | |
| Aug 27, 3:26 PM EDT | Wind Advisory | BUF | Cayuga, Jefferson, Lewis, Ontario, Oswego, Wayne | 29 hr |
| Aug 27, 3:56 PM EDT | Gale Warning | BUF | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.